MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. INSPIRE 8F HOLLOW FIBER OXY W/ INTEGRATED ART. FILTER AND HARDSHELL VEN/CARD RES; HOLLOW FIBER OXY W/ INTEGRATED ARTERIAL FILTER AND HARDSHELL VEN/CARD RESERVOIR

SORIN GROUP ITALIA S.R.L. INSPIRE 8F HOLLOW FIBER OXY W/ INTEGRATED ART. FILTER AND HARDSHELL VEN/CARD RES; HOLLOW FIBER OXY W/ INTEGRATED ARTERIAL FILTER AND HARDSHELL VEN/CARD RESERVOIR
Model Number 8F PH.I.S.I.O.
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier was not provided.The age of the device was calculated as the time elapsed between device sterilization and the date of the event.Per exemption number e2016005.Sorin group (b)(4) manufactures the inspire 8f hollow fiber oxygenator.The incident occurred in (b)(6).(b)(4).A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) received a report that the pre-membrane pressure of an inspire 8f hollow fiber oxygenator and the tension of the tubing between the pump outlet and the oxygenator inlet increased during a procedure.The report also indicated that the pump flow could not be set higher than 2 lpm.The medical team elected to change out the oxygenator, which took roughly 200 seconds.There was no report of patient injury.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 8f hollow fiber oxygenator.The incident occurred in karachi, pakistan.Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).In the initial report, it was incorrectly stated that the involved device had been requested for return to sorin group italia for investigation.The event occurred on (b)(6) 2018.The customer notified sorin group italia only two months later.Based on previously investigate similar cases, sorin group italia had determined that after a certain length of time has elapsed between the event date and the investigation date, the physical investigation of the device is not capable of yielding meaningful results.Therefore, the unit has not been requested for return.The pump sheet for the event has not been provided.A review of the dhr of the oxygenator lot confirmed that the device was released in compliance with manufacturer specifications.Based on evidence from previously investigated cases, sorin group italia believes the most likely root cause of the reported increased pressure issue to be platelet adhesion and fibrin layer deposition inside the oxygenator.The most probable cause for the platelet adhesion and fibrin deposition is multi-factorial and includes the clinical procedure (e.G surgical material), therapies (e.G.Anticoagulant prescription, heparin composition and priming composition) and patient specific health conditions.The failure appears to not be device-specific.Too much time elapsed from event date.

Brand Name
INSPIRE 8F HOLLOW FIBER OXY W/ INTEGRATED ART. FILTER AND HARDSHELL VEN/CARD RES
Common Device Name
HOLLOW FIBER OXY W/ INTEGRATED ARTERIAL FILTER AND HARDSHELL VEN/CARD RESERVOIR
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada statale 12 nord, 86
mirandola, modena 41037
IT  41037
MDR Report Key7454954
Report Number9680841-2018-00009
Device Sequence Number13727446
Product Code DTZ
UDI-Device Identifier08033178112383
UDI-Public(01)08033178112383(17)200606(10)1706080232
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Model Number8F PH.I.S.I.O.
Device Catalogue Number050716
Device Lot Number1706080232
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/12/2018
Device Age8 MO
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight60